Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 17, NWS Quad Cities, IA

May 25, 2008Buchanan County, Iowa

NWS Quad Cities, IA issued this tornado warning at May 25, 2008, 5:48 PM CDT for Buchanan County, Iowa. It was in force for 57 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 5:48 PM CDT (22:48 UTC)
Expired
May 25, 2008, 6:45 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:50 PM CDTHAIL 0.881 W Fairbank, IA
May 25, 6:01 PM CDTTORNADO1 W Fairbank, IATORNADO 1/2 MILE WIDE ON THE GROUND MOVING EAST TOWARD FAIRBANK
May 25, 6:07 PM CDTTORNADOFairbank, IATORNADO CONFIRMED ON THE GROUND ON NE SIDE OF TOWN WITH BASEBALL SIZE HAIL. A SECOND TORNADO WAS REPORTED STILL WEST OF FAIRBANK MOVING TOWARD TOWN.
May 25, 6:13 PM CDTTORNADO1 Sw Hazleton, IATORNADO ON THE GROUND JUST SW OF TOWN. DEBRIS IN THE AIR.
May 25, 6:22 PM CDTTORNADO4 Se Stanley, IARAIN WRAPPED TORNADO NORTH OF LOCATION
May 25, 6:25 PM CDTTORNADOHazleton, IASOUTH SIDE OF HAZELTON MOBILE HOMES LYING IN CORNFIELD. POWER POLES AND TREES SNAPPED AT THE BASE. TRACTOR TRAILER OVERTURNED IN A DITCH. HIGHWAY 150 CLOSED. DAMAGE PATH ESTIMATED TO BE 1/4 TO 1/2 MILE WIDE.
May 25, 6:44 PM CDTHAIL 1.753 E Stanley, IA
May 25, 6:47 PM CDTTSTM WND DMGHazleton, IAHOMES DAMAGED. POWER LINES DOWN ACROSS COUNTY.
May 25, 6:47 PM CDTTSTM WND GST 651 W Lamont, IA
May 25, 6:47 PM CDTHAIL 1.751 W Lamont, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:30 PM CDTTornado Watch PDSSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 252248
TORDVN
IAC019-252345-
/O.NEW.KDVN.TO.W.0017.080525T2248Z-080525T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  BUCHANAN COUNTY IN NORTHEAST IOWA...

* UNTIL 645 PM CDT.

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 10 MILES NORTHWEST OF JESUP...OR 9 MILES NORTHEAST OF
  WATERLOO...MOVING EAST AT 36 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTH OF JESUP AROUND 555 PM CDT...
  HAZLETON AND 8 MILES NORTH OF INDEPENDENCE AROUND 610 PM CDT...
  AURORA AND 7 MILES NORTH OF WINTHROP AROUND 625 PM CDT...
  LAMONT AROUND 635 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING EXTREMELY LARGE HAIL THE 
SIZE OF BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4237 9161 4237 9207 4264 9208 4265 9162
TIME...MOT...LOC 2248Z 269DEG 31KT 4258 9217

$$

MCCLURE
6 follow-up statements
000 
WWUS53 KDVN 252258
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
557 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BUCHANAN
COUNTY...

AT 553 PM CDT...TRAINED SPOTTERS REPORTED A LARGE WEDGE TORNADO NEAR 
DUNKERTON WITH CONSIDERABLE DAMAGE AND DEBRIS.  THIS TORNADO WAS
LOCATED APPROXIMATELY 8 MILES NORTHWEST OF LITTLETON...OR 12 MILES 
NORTHEAST OF WATERLOO...MOVING EAST AT 23 MPH. 

THE TORNADO WILL BE NEAR...
  LITTLETON AROUND 610 PM CDT...
  OTTERVILLE AROUND 620 PM CDT...
  FONTANA COUNTY PARK AND HAZLETON AROUND 625 PM CDT...
  AURORA AROUND 645 PM CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4237 9161 4237 9207 4264 9208 4265 9162
TIME...MOT...LOC 2257Z 271DEG 20KT 4258 9212

$$

MCCLURE
000 
WWUS53 KDVN 252300
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
600 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BUCHANAN
COUNTY...

AT 559 PM CDT...TRAINED SPOTTERS REPORTED A LARGE TORNADO ONE HALF 
MILE WIDE 2 MILES WEST OF FAIRBANK.  THIS TORNADO WAS MOVING EAST AT 
23 MPH.

THE TORNADO WILL BE NEAR...
  FAIRBANK...NOW 
  LITTLETON AROUND 610 PM CDT...
  OTTERVILLE AROUND 620 PM CDT...
  FONTANA COUNTY PARK AND HAZLETON AROUND 625 PM CDT...
  AURORA AROUND 645 PM CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF 
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4237 9161 4237 9207 4264 9208 4265 9162
TIME...MOT...LOC 2300Z 271DEG 20KT 4258 9210

$$

MCCLURE
000 
WWUS53 KDVN 252311
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
610 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BUCHANAN
COUNTY...

AT 607 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO ON NORTHEAST SIDE
FAIRBANK WITH BASEBALL SIZE HAIL...MOVING NORTHEAST AT 35 MPH.
A SECOND TORNADO WAS WEST OF FAIRBANK MOVING EAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  HAZLETON AND FONTANA COUNTY PARK AROUND 615 PM CDT...
  HAZLETON AROUND 620 PM CDT...
  AURORA AROUND 635 PM CDT...
  LAMONT AND 9 MILES NORTH OF WINTHROP GOLF COURSE AROUND 640 PM
  CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4254 9162 4253 9162 4237 9161 4237 9207
      4264 9208 4265 9167 4264 9162
TIME...MOT...LOC 2310Z 266DEG 28KT 4261 9199

$$
000 
WWUS53 KDVN 252319
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
618 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BUCHANAN
COUNTY...

AT 616 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO WITH DEBRIS ON 
NEAR HAZLETON.  THIS TORNADO WAS MOVING EAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  HAZLETON...NOW 
  AURORA AROUND 635 PM CDT...
  LAMONT AND 9 MILES NORTH OF WINTHROP GOLF COURSE AROUND 645 PM
  CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4254 9162 4253 9162 4237 9161 4237 9207
      4264 9208 4265 9167 4264 9162
TIME...MOT...LOC 2318Z 266DEG 28KT 4262 9193

$$
000 
WWUS53 KDVN 252320 CCA
SVSDVN

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
618 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BUCHANAN
COUNTY...

AT 616 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO WITH DEBRIS  
NEAR HAZLETON.  THIS TORNADO WAS MOVING EAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  HAZLETON...NOW 
  AURORA AROUND 635 PM CDT...
  LAMONT AND 9 MILES NORTH OF WINTHROP GOLF COURSE AROUND 645 PM
  CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4254 9162 4253 9162 4237 9161 4237 9207
      4264 9208 4265 9167 4264 9162
TIME...MOT...LOC 2318Z 266DEG 28KT 4262 9193

$$
000 
WWUS53 KDVN 252328
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 PM CDT SUN MAY 25 2008

IAC019-252345-
/O.CON.KDVN.TO.W.0017.000000T0000Z-080525T2345Z/
BUCHANAN IA-
627 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN BUCHANAN COUNTY...

AT 625 PM CDT...DOPPLER RADAR INDICATED A TORNADO.  THIS TORNADO WAS 
LOCATED APPROXIMATELY 4 MILES SOUTHEAST OF HAZLETON...MOVING EAST AT 
35 MPH.

THE TORNADO WILL BE NEAR...
  AURORA AROUND 635 PM CDT...
  LAMONT AROUND 640 PM CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF 
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4254 9162 4253 9162 4254 9165 4252 9195
      4264 9195 4264 9167 4264 9162
TIME...MOT...LOC 2327Z 269DEG 39KT 4262 9182

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 25, 5:10 PM CDT, 38 minutes earlier.

Area forecast discussion, May 25, 5:10 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008

.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME.  ...DLF...

&&

.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.

&&

.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS.  ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION.  GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY.  WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN.  THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY.  THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.

WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES.  THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...

&&

.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
     LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR CLARK-SCOTLAND.

&&

DLF/KUHL
Hazardous weather outlook, May 25, 1:33 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN MAY 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
133 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE
AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO
SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF
QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY
HEAVY RAIN.

LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH
BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE
FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF
STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR
HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO
ILLINOIS.

WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE.
ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR
OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH
CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE
THROUGH 1 PM MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF I-80.  ADDITIONAL HEAVY RAINS OF AN INCH OR MORE...
MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED
FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE
STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS
WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK.

THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR
A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT.

FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE
THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN
TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF
RAINFALL OVER ONE HALF INCH ARE APPRECIATED.

08/NICHOLS/KUHL

In the hours before

Local storm report, May 25, 2:53 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HAIL             WEST LIBERTY            41.57N 91.26W
05/25/2008  M0.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

            SPOTTER ALSO REPORTED HEAVY RAIN.

0845 AM     HAIL             SE WEST LIBERTY         41.57N 91.26W
05/25/2008  M0.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

0945 AM     HAIL             NNE DONAHUE             41.70N 90.67W
05/25/2008  M0.25 INCH       SCOTT              IA   TRAINED SPOTTER

            ALSO REPORTED 0.75 INCHES OF RAIN IN PAST HALF HOUR.

1012 AM     HAIL             PRINCETON               41.67N 90.36W
05/25/2008  M0.25 INCH       SCOTT              IA   TRAINED SPOTTER

1014 AM     TSTM WND GST     2 N LONG GROVE          41.72N 90.58W
05/25/2008  E40.00 MPH       SCOTT              IA   NWS EMPLOYEE

1119 AM     HAIL             2 WSW ROCK FALLS        41.76N 89.73W
05/25/2008  E0.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

1123 AM     HAIL             1 SE MACOMB             40.46N 90.67W
05/25/2008  M0.88 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAIN.

1127 AM     HAIL             ROCK FALLS              41.77N 89.69W
05/25/2008  E0.88 INCH       WHITESIDE          IL   PUBLIC

1131 AM     HAIL             1 NW BUSHNELL           40.56N 90.51W
05/25/2008  M0.88 INCH       MCDONOUGH          IL   TRAINED SPOTTER

1131 AM     HAIL             2 WSW MACOMB            40.46N 90.71W
05/25/2008  M1.00 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

TS
Special weather statement, May 25, 5:28 PM CDT, 20 minutes before
IAZ040-252330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 630 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BUCHANAN

INCLUDING THE FOLLOWING LOCATIONS
     AURORA...HAZLETON...INDEPENDENCE...JESUP...QUASQUETON...
     LITTLETON AND WINTHROP

AT 530 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADIC THUNDERSTORM 20 MILES WEST OF JESUP...OR ABOUT 8 MILES
NORTHWEST OF WATERLOO...MOVING EAST AT 36 MPH. THIS STORM IS
PRODUCING TORNADOES AND EXTREMELY LARGE HAIL OF BASEBALL TO SOFTBALL
SIZE TO THE NORTHWEST OF WATERLOO...NEAR CEDAR FALLS. IF THE STORM
MAINTAINS ITS INTENSITY AND CURRENT TRACK...THEN A TORNADO WARNING
WILL BE REQUIRED FOR NORTHWEST BUCHANAN COUNTY AS IT ENTERS THE
COUNTY NORTH OF JESUP TO WEST OF FAIRFAX AROUND 615 PM TO 630 PM.
THIS IS POTENTIALLY A VERY DANGEROUS AND LIFE THREATENING SITUATION.
PERSONS IN BUCHANAN COUNTY ARE STRONGLY URGED TO CONTINUE TO
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS... AND
BE READY TO SEEK SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.
Special weather statement, May 25, 5:38 PM CDT, 10 minutes before
IAZ040-252330-

SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 630 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BUCHANAN

INCLUDING THE FOLLOWING LOCATIONS
     AURORA...HAZLETON...INDEPENDENCE...JESUP...QUASQUETON...
     LITTLETON AND WINTHROP

AT 530 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADIC THUNDERSTORM 20 MILES WEST OF JESUP...OR ABOUT 8 MILES
NORTHWEST OF WATERLOO...MOVING EAST AT 36 MPH. THIS STORM IS
PRODUCING TORNADOES AND EXTREMELY LARGE HAIL OF BASEBALL TO SOFTBALL
SIZE TO THE NORTHWEST OF WATERLOO...NEAR CEDAR FALLS. IF THE STORM
MAINTAINS ITS INTENSITY AND CURRENT TRACK...THEN A TORNADO WARNING
WILL BE REQUIRED FOR NORTHWEST BUCHANAN COUNTY AS IT ENTERS THE
COUNTY NORTH OF JESUP TO WEST OF FAIRFAX AROUND 615 PM TO 630 PM.
THIS IS POTENTIALLY A VERY DANGEROUS AND LIFE THREATENING SITUATION.
PERSONS IN BUCHANAN COUNTY ARE STRONGLY URGED TO CONTINUE TO
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS... AND
BE READY TO SEEK SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:13 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott47 min
May 25, 6:43 PM CDTTornado WarningDVNBuchanan, Delaware62 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.